MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MAGNUM INSTRUMENT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MAGNUM INSTRUMENT; BIOPSY INSTRUMENT
Catalog Number MG1522
Medical Device Problem Codes Material Discolored (1170); Device Difficult to Setup or Prepare (1487); Self-Activation or Keying (1557); Component Missing (2306); Material Twisted/Bent (2981); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the magnum driver is firing on its own.It was further reported that the driver is able to fully prime but fired on its own without pressing the trigger after first time cocking.The device was fired immediately as the user released the finger from the cocking slide.The safety lever was in "f" position.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a dhr and manufacturing review was not required as the event was determined to be expected, and the investigation did not identify any manufacturing and/or service-related issues.Investigation summary: the magnum driver was received.The magnum driver was visually inspected upon receipt and was found there is screw missing on the rear cover and the cover is not fully flush with the main body.Also, during disassembly it was found the main body is deformed on the inside, latch plate it was hard to remove.Cocking slide worn and discolored.The device was functionally tested and passed all test the cannula sled required more force to latch in place, or it will return neutral and minimum cycle test failed.However the stylet sled latches as normal and the gun fires normal identified during evaluation.No other anomalies were identified.Therefore, the investigation is determined to be unconfirmed for the reported device firing on its own issue, and the investigation is determined to be confirmed for the identified cocking slide worn and discolored issue, and the investigation is determined to be confirmed for the identified missing screw issue and the investigation is determined to be confirmed for the identified cannula sled required more force to latch in place issue and the investigation is determined to be confirmed for the identified main body deformed inside issue.The root cause for reported firing on its own issue cannot be determined as the problem could not be reproduced.The root cause for identified cocking slide worn issue could not be determined based on the provided information.The root cause for identified cocking slide discolored issue could not be determined based on the provided information.The root cause for identified missing screw failed issue could not be determined based on the provided information.The root cause for identified cannula sled required more force to latch in place issue could not be determined based on the provided information.The root cause for identified main body deformed inside issue could not be determined based on the provided information.Labeling review: the labelling/packaging review was not required as the reported event is not associated with a labelling, packaging, or use related issue.G3, h6 (device, component, result, conclusion) section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
A patient underwent a biopsy procedure using magnum instrument.It was reported that the magnum driver is firing on its own.It was further reported that the driver is able to fully prime but fired on its own without pressing the trigger after first time cocking.The device was fired immediately as the user released the finger from the cocking slide.The safety lever was in "f" position.There was no reported patient injury.

Brand Name
MAGNUM INSTRUMENT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
LAVELLE MACHINE
485 groton road
westford 01886
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23081113
Report Number2020394-2025-01512
Device Sequence Number18658141
Product Code KNW
UDI-Device Identifier00801741083945
UDI-Public(01)00801741083945
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K934371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMG1522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown